Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 105, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 2, 2015, 2:52 PM MST for Coconino County, Navajo County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2015, 2:52 PM MST (21:52 UTC)
- Expired
- Sep 2, 2015, 3:15 PM MST
- In force
- 23 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 117 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:45 PM MST, 7 minutes earlier.
Area forecast discussion, Sep 2, 2:45 PM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST WED SEP 2 2015 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE NEXT SEVERAL DAYS...WITH THE BEST CHANCES OF STORMS OVER THE EASTERN HALF OF THE STATE. DRIER CONDITIONS MAY RETURN TO NORTHERN ARIZONA EARLY NEXT WEEK. && .DISCUSSION...ENOUGH MOISTURE AND INSTABILITY EXISTS TO SUSTAIN LOW GRADE MONSOON CONDITIONS OVER MUCH OF NORTHERN ARIZONA THE NEXT COUPLE DAYS AND INTO THE WEEKEND...WITH STORMS MOST NUMEROUS OVER AND NEAR THE EASTERN RIM...WHITE MOUNTAINS...AND NEW MEXICO BORDER. WHILE THERE IS MUCH VARIANCE IN THE DETERMINISTIC MODELS...THE ENSEMBLE SOLUTIONS ARE MORE CONSISTENT IN SLOWLY DECREASING THE STORM ACTIVITY FROM THE WEST OVER THE NEXT COUPLE DAYS. NOT MUCH CHANGE WILL BE SENSED NEAR THE NEW MEXICO BORDER WHERE NEAR CLIMATOLOGICAL PRECIPITATION CHANCES WILL REMAIN THROUGH MUCH OF THE PERIOD. A STRONG TROUGH WILL MOVE ACROSS THE GREAT BASIN THIS WEEKEND...AND COULD LEAD TO ADDITIONAL DRYING AS THE FLOW TURNS MORE WESTERLY ACROSS ARIZONA. THIS WILL HAVE TO BE WATCHED CLOSELY...AS AMPLE MOISTURE WILL REMAIN JUST TO OUR SOUTH...AND SIGNIFICANT SOUTHERLY RETURN FLOW OR DEEP OUTFLOW FROM STORM COMPLEXES OVER THE VALLEY COULD QUICKLY BRING GREATER THUNDERSTORM COVERAGE BACK INTO THE FORECAST AREA. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SCATTERED SHOWERS TO CONTINUE THROUGH THE EARLY EVENING...WITH THE MAJORITY OF ACTIVITY EXPECTED EAST OF A LINE FROM PAYSON-WINSLOW-KAYENTA. IFR CONDITIONS WILL OCCUR NEAR THE STRONGEST STORMS WITH HAIL AND ERRATIC GUSTY SURFACE WINDS FROM 30 TO 40 MPH. STORM ACTIVITY IS EXPECTED TO DIMINISH AROUND SUNSET. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...BAK AVIATION...RR FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 2, 6:57 AM MST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 657 AM MST WED SEP 2 2015 AZZ004>018-037>040-030500- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 657 AM MST WED SEP 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE FORECAST TO BE MOST FOCUSED OVER THE EASTERN HALF OF THE STATE TODAY...THOUGH STORM CHANCES WILL CONTINUE ELSEWHERE ACROSS NORTHERN ARIZONA AS WELL. PRIMARY THREATS WILL BE LOCALLY HEAVY RAIN...GUSTY THUNDERSTORM WINDS...LIGHTNING AND ISOLATED HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DAILY CHANCES FOR SHOWERS AND STORMS WILL PERSIST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KD
In the hours before
Special weather statement, Sep 2, 11:44 AM MST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1144 AM MST WED SEP 2 2015 AZZ012-021915- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- 1144 AM MST WED SEP 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCONINO COUNTY UNTIL 1215 PM MST... AT 1142 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TWO GUNS...OR 25 MILES EAST OF FLAGSTAFF...MOVING NORTHEAST AT 10 MPH. THIS WILL AFFECT I-40 BETWEEN TWIN ARROWS AND TWO GUNS. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TWO GUNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3500 11121 3510 11128 3522 11116 3509 11101 TIME...MOT...LOC 1842Z 237DEG 11KT 3509 11119 MOTTICE
Special weather statement, Sep 2, 1:14 PM MST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 114 PM MST WED SEP 2 2015 AZZ012-015-022030- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-WESTERN MOGOLLON RIM- 114 PM MST WED SEP 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCONINO COUNTY UNTIL 130 PM MST... AT 113 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM BETWEEN SUNSET CRATER VOLCANO NATIONAL MONUMENT AND WUPATKI NATIONAL MONUMENT...OR 17 MILES NORTHEAST OF FLAGSTAFF...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SUNSET CRATER VOLCANO NATIONAL MONUMENT AND WUPATKI NATIONAL MONUMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3532 11147 3541 11156 3556 11142 3541 11125 TIME...MOT...LOC 2013Z 230DEG 10KT 3541 11145 MOTTICE
Special weather statement, Sep 2, 2:31 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 231 PM MST WED SEP 2 2015 AZZ040-022200- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 231 PM MST WED SEP 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COCONINO AND WEST CENTRAL NAVAJO COUNTIES UNTIL 300 PM MST... AT 228 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF KYKOTSMOVI VILLAGE OR 18 MILES NORTH OF TOLANI LAKE... MOVING NORTHEAST AT 20 MPH. THIS STORM IS MOVING ALONG INDIAN ROUTE 2. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOPI RESERVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3556 11072 3563 11089 3588 11076 3576 11050 TIME...MOT...LOC 2128Z 208DEG 19KT 3568 11074 MOTTICE
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 11:44 AM MST | Special Weather Statement | FGZ | 31 min | |
| Sep 2, 1:14 PM MST | Special Weather Statement | FGZ | Coconino | 16 min |
| Sep 2, 2:31 PM MST | Special Weather Statement | FGZ | Navajo | 29 min |
| Sep 2, 3:38 PM MST | Special Weather Statement | FGZ | 37 min | |
| Sep 2, 4:10 PM MST | Special Weather Statement | FGZ | 35 min | |
| Sep 2, 4:32 PM MST | Special Weather Statement | FGZ | Coconino | 28 min |
| Sep 2, 4:38 PM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.